Aa
A
A
A
Close
Multiple Sclerosis Community
9.16k Members
1896537 tn?1381903609

Start Rebif tomorrow!

I've got the nurse coming out tomorrow to take me through my first Rebif injection but this morning I've woken up with cold sores covering almost my entire lower lip....is it still ok to go ahead with starting rebif or should I put it off til I'm less run down? sorry if this is a silly question but I want to get off to a good start being as I have waited so long to start a dmd!
20 Responses
Avatar universal
Hi there! I dont't think the cold sores will be an issue. I start my Rebif on June 3 and I had asked the support program through the drug company if there were days that I shouldn't take it, for example when I have a fever. My understanding is that the drug does not lower our immune system. Good luck and congrats on starting treatment! Let us know how you make out.
1896537 tn?1381903609
Ah thanks! I did wonder as I want tomorrow to go as smoothly as possible! I started copaone last year but had to stop as I reacted badly to it. I will be starting on half of the min dose (I think most ppl start on 8mg but I'm starting with 4) and will probably stay on 22 as my max dosage because I have a history of depression and past problems with stuff like anaemia etc. They said they might increase it up to 44 if I am doing well on the initial injections. I'm still not 100% about starting a dmd but I don't have anything else as back up apart from hope so I'm going for it! I will let you know tomorrow how it goes and please will you do the same? It'll be great to be in touch with somebody just starting rebif. All the best, Zoe
198419 tn?1360245956
Hi Zoe! Wishing you all the best w/the Rebif. I thoroughly believe it halted my disease activity.

No problems w/the cold sore :( They sure rot. Since I've used this cream called Denavir (prescription med), I rarely get them anymore.

Good for you to go for it! Let us know how you make out. I think you'll find the injections very manageable.
-shell
1896537 tn?1381903609
Thanks Shell! How long have you used Rebif? I'm hoping the lower dose will mean I miss out on any of the flu like side effects...the nurse tells me that I'd have to be super sensitive to get a problem from the tiny dose I'm getting at first & I hope she's right!

I've now got six sores on my lips and the top lip is starting to tingle/burn but I have been worrying about starting dmd's and its stressful at home with problem's with my oldest child so I expect that's caused the sores.

I'll definitely report back tomorrow after my injection!

Zoe
Avatar universal
I will definitely let you know how I make out. :) I'm a little concerned because I also have a history of depression, but they are starting me off on the 44 mcg dose, so I'm not sure how I will react to the max amount right off the bat.  
1896537 tn?1381903609
Well I did my first injection and it was absolutely fine! As I mentioned though I am starting on just 4mcgs (half the lowest dose) as my nurse wants to increase the dose gradually. I'll then go on to 11mcgs (ie half of the next dose in the titration pack) and then I start the 22mcgs dose on 26th June and then we'll see how I'm tolerating it particularly with depression and then they might put me on the max dose of 44mcgs. I have got a bit of a headache and feel a bit groggy but I think that's more to do with my sleep problem's than the Rebif! Anyway, the nurse was great and like she said, you can only try these things and with ms it's not like you have a whole load of better options other than the dmd's. We shall see!
Avatar universal
That's awesome news! Good for you. :-)

1896537 tn?1381903609
Thanks! Hope you do well too
5112396 tn?1378021583
Delighted it went well, Zoe. Smart move with the titration schedule! Also glad to hear you got a good nurse too. It can really make a situation seem instantly less daunting!

I know myself that when I had to take a month off of treatment I felt so much better getting back on. Even if the benefits aren't felt directly or instantly, it just felt so good to know I was back to doing what I could to be proactive against this. Hoping this one is the perfect fit for you!
198419 tn?1360245956
Not sure how this post will look, I'm having problems w/the site. I was on Rebif for 5 years faithful. Haven't been so compliant these days. I need to get my  head out my you-know-what and get back on track. I agree w/the nurse that you'll likely not notice the titration - it really is a small dose, and meant to gradually enter your system. I went to back to school night immediately after, and didn't even notice a thing.

Can you believe the morning after I typed that message I got a darn cold sore on my lip! Dang those buggers are catchy! Call MD doc for that Denavir! Mine is almost gone already, and it stops that spread.

Wanna hear how you made out :)
-shell

Avatar universal
I've been on Rebif 22mcg for over 3 years.  Never missed a dose.

Like you, I had history of depression, plus I also have thyroid issues.
I also respond strongly to most meds, and currently take reduced doses of all my meds.

I've had no relapses since starting Rebif, and would not consider going up to a full 44mcg as long as I'm doing well at 22mcg.

I've had a few "morning-after" headaches, but nothing like "flu-like" symptoms, which I had feared.

I looked at the Rebif data re 44mcg vs 22mcg doage, and for me, the relatively small increase in efficacy at the higher dose was not worth the potential downside for ME.  BUT that was just my personal conclusion, and my neuro was fine with staying at 22mcg..

Don't be afraid to ask your neuro about dosages etc.  In the end, you and he/she need to work together to decide what works best for you.

If you have more questions, just ask.  This forum  is a great resource for MS-ers!
1896537 tn?1381903609
Ahhhhh...I could cry! I've had 2 shots of the mega-low dose of rebif and all sorts have flared up. I'm shattered, have had a niggling headache since the first shot and I have numb lips/tongue and weak, shaky legs, so much so that I couldn't exercise yesterday or today which has annoyed me. I'm about to do the next shot but really don't want to as I'm convinced these new sx are linked to the drug. How can it be that I reacted to copaxone and now the rebif? Is this even possible?!
Have an Answer?
Top Neurology Answerers
987762 tn?1331031553
Australia
5265383 tn?1483811956
ON
1756321 tn?1547098925
Queensland, Australia
1780921 tn?1499305393
Queen Creek, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
In this special Missouri Medicine report, doctors examine advances in diagnosis and treatment of this devastating and costly neurodegenerative disease.
Here are 12 simple – and fun! – ways to boost your brainpower.
Discover some of the causes of dizziness and how to treat it.
Discover the common causes of headaches and how to treat headache pain.
Two of the largest studies on Alzheimer’s have yielded new clues about the disease